Alert archive / Michigan / Frost Advisories in 2017
Frost Advisory 1, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this frost advisory at May 9, 2017, 2:53 PM EDT for Clare County, Lake County, Osceola County, Michigan. It took effect at May 10, 2017, 12:00 AM EDT. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- May 9, 2017, 2:53 PM EDT (18:53 UTC)
- In effect from
- May 10, 2017, 12:00 AM EDT
- Expired
- May 10, 2017, 3:51 AM EDT
- In force
- 4 hr
- Issued by
- NWS Grand Rapids, MI
Counties Clare County, MI, Lake County, MI, Osceola County, MI
The radar
The NCL Michigan radar (KAPX), 113 km from the middle of the area, began a volume at 18:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 6.9 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2157 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 194 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
299 WWUS73 KGRR 091853 NPWGRR URGENT - WEATHER MESSAGE National Weather Service Grand Rapids MI 253 PM EDT Tue May 9 2017 MIZ038>040-100300- /O.NEW.KGRR.FR.Y.0001.170510T0400Z-170510T1200Z/ Lake-Osceola-Clare- Including the cities of Baldwin, Reed City, and Clare 253 PM EDT Tue May 9 2017 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT WEDNESDAY... The National Weather Service in Grand Rapids has issued a Frost Advisory...which is in effect from midnight tonight to 8 AM EDT Wednesday. HAZARDOUS WEATHER... * Temperatures will drop down to around 32 TO 36 degrees overnight. * Areas of frost will form, especially for the normally colder locations. IMPACTS... * Sensitive vegetation that is not protected will be harmed by frost. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A Frost Advisory is issued when frost is expected to develop during the growing season. Those with agricultural interests in the advised area are advised to harvest or protect tender vegetation. Also...potted plants normally left outdoors should be covered or brought inside away from the cold. && $$ NJJ
2 follow-up statements
333 WWUS73 KGRR 100231 NPWGRR URGENT - WEATHER MESSAGE National Weather Service Grand Rapids MI 1031 PM EDT Tue May 9 2017 MIZ038>040-101045- /O.CON.KGRR.FR.Y.0001.170510T0400Z-170510T1200Z/ Lake-Osceola-Clare- Including the cities of Baldwin, Reed City, and Clare 1031 PM EDT Tue May 9 2017 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT WEDNESDAY... HAZARDOUS WEATHER... * Temperatures will drop into the middle 30s overnight. * Areas of frost will form, especially in low lying areas. IMPACTS... * Sensitive vegetation that is not protected may be harmed by frost. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A Frost Advisory is issued when frost is expected to develop during the growing season. Those with agricultural interests in the advised area are advised to protect tender vegetation. && $$
824 WWUS73 KGRR 100751 NPWGRR URGENT - WEATHER MESSAGE National Weather Service Grand Rapids MI 351 AM EDT Wed May 10 2017 MIZ038>040-100900- /O.CAN.KGRR.FR.Y.0001.000000T0000Z-170510T1200Z/ Lake-Osceola-Clare- Including the cities of Baldwin, Reed City, and Clare 351 AM EDT Wed May 10 2017 ...FROST ADVISORY IS CANCELLED... The National Weather Service in Grand Rapids has cancelled the Frost Advisory. Considerable cloudiness has resulted in temperatures holding around 40 degrees early this morning. && $$ Meade
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this frost advisory went out at May 9, 1:38 PM EDT, 1 hour 15 minutes earlier.
Area forecast discussion, May 9, 1:38 PM EDT, 1 hour 15 minutes before
Area Forecast Discussion National Weather Service Grand Rapids MI 138 PM EDT Tue May 9 2017 LATEST UPDATE... Aviation .SYNOPSIS... Issued at 330 AM EDT Tue May 9 2017 Temperatures will finally moderate a bit and nudge up closer to normal for mid week through the weekend. A system passing south of the state will bring a chance of rain from late Wednesday into Thursday, mainly south of Interstate 96. && .SHORT TERM...(Today through Thursday) Issued at 330 AM EDT Tue May 9 2017 Narrow zone of convection will be training SE along sharp H8 thermal gradient just to our SW early this morning. Here in MI however the air mass remains very dry with sfc dew pts in the 20s and H8 dew pt depressions in the teens. Also we still have a blocking/shearing northwest flow aloft in place, so only a chance of sprinkles or light showers for areas southwest of GRR this morning. The cloud fcst is a bit tricky for today as upstream convective debris tries to penetrate the zone of confluence aloft related to the lingering Quebec upr low. Upshot should be generally ptly sunny skies/filtered sun although a period of cloudy skies certainly possible over the sw corner of lwr MI this morning. Another frost threat will exist tonight, mainly north and east of GRR, where less in the way of clouds is expected and lower sfc dew pts will be. The next wave moving along the baroclinic zone south of MI will bring a chance of showers late Wednesday through early Thursday. A little better chance of seeing some precip from this system as blocking flow aloft is replaced by zonal flow by that time. Still, generally only chance pops and lighter QPF amounts expected, with highest amounts near a quarter inch possible south of I-96. No thunder expected as instability is progged to remain to our south. .LONG TERM...(Thursday night through Monday) Issued at 330 AM EDT Tue May 9 2017 Temperatures will average fairly close to normal through the long range forecast period. Dry wx will continue for the most part but a few weak systems may bring a few showers. At this time we will go with a dry forecast for Thursday night as showers with a low pressure system over the Ohio Valley region should stay south of our fcst area. A few light rain showers are possible Friday through Saturday as an upper level trough digs into the eastern Great Lakes region. Dry wx will return late in the weekend into early next week as the upper level system moves east of our region and a weak upper level ridge builds in from the west. Temperatures should moderate a bit to near or even slightly above normal early next week as that occurs. && .AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon) Issued at 129 PM EDT Tue May 9 2017 Low clouds look to stay well southwest of our region. Expecting cigs around 5k ft to creep in tonight, though scattered conditions are possible through the afternoon. Cigs may lower closer to 3k ft by Wednesday morning for many locations. Winds expected to be light and variable, then picking up Wednesday morning and afternoon from the ESE. && .MARINE... Issued at 330 AM EDT Tue May 9 2017 Winds and waves expected to remain below Small Craft Advisory most of this week. && .HYDROLOGY... Issued at 315 PM EDT Mon May 8 2017 River levels remain well above normal for the time of year but are gradually falling. Maple Rapids and Ionia remain above bankfull until the middle of the week. No other flooding concerns as the week will be mostly dry and total precipitation over the next 7 days will likely be less than a half inch. && .GRR WATCHES/WARNINGS/ADVISORIES... MI...None. LM...None. && SYNOPSIS...Meade SHORT TERM...Meade LONG TERM...Laurens AVIATION...Hoving HYDROLOGY...CAS MARINE...Meade
Hazardous weather outlook, May 9, 4:08 AM EDT, 10 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK National Weather Service Grand Rapids MI 408 AM EDT Tue May 9 2017 MIZ037>040-043>046-050>052-056>059-064>067-071>074-100815- Mason-Lake-Osceola-Clare-Oceana-Newaygo-Mecosta-Isabella-Muskegon- Montcalm-Gratiot-Ottawa-Kent-Ionia-Clinton-Allegan-Barry-Eaton- Ingham-Van Buren-Kalamazoo-Calhoun-Jackson- 408 AM EDT Tue May 9 2017 This hazardous weather outlook is for portions of southwest Lower Michigan. .DAY ONE...Today and Tonight Frost is possible again tonight, mainly north and east of Grand Rapids. .DAYS TWO THROUGH SEVEN...Wednesday through Monday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. LMZ844>849-100815- St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 408 AM EDT Tue May 9 2017 This hazardous weather outlook is for portions of southwest Lower Michigan. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. Meade
Nearby
Frost Advisories in Michigan, 2017Every frost advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.